Tornadoes · United States · Oklahoma · 2019
EF2 tornado, Peggs to Twin Oaks, Oklahoma, May 20, 2019
From Peggs to Twin Oaks, this EF2 tornado ran 21.0 miles across Cherokee and Delaware counties on May 20, 2019, touching down at 10:29 PM CDT and reaching 2,700 yards wide. It killed nobody and injured 1, and did $950,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- May 20, 2019
- Touchdown
- 10:29 PM CDT (03:29 UTC)
- Lifted
- 10:56 PM CDT (03:56 UTC)
- On the ground
- 27 minutes
- Path length
- 21.0 miles (33.8 km)
- Path width
- 2,700 yards (2469 m)
- Deaths
- 0
- Injuries
- 1
- Property damage
- $950,000
- Counties
- Cherokee and Delaware counties
- Touchdown point
- 36.053, -95.153
- Lift-off point
- 36.231, -94.850
- Record number
- 1905202129-02
The damage survey
116 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 115 mph.
- se of pt several chicken houses damaged
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A strong upper level storm system moved into the Southern Plains from the Rockies on the 20th and 21st. The attendant warm front moved from northern Texas northward into northeastern Oklahoma during the day on the 20th, and then the cold front associated with this storm system moved through eastern Oklahoma during the late evening of the 20th and early morning hours of the 21st. Warm, moist, and very unstable air resided across eastern Oklahoma ahead of this system. This pattern resulted in multiple rounds of severe thunderstorms across eastern Oklahoma from the early afternoon of the 20th through late morning of the 21st. Very strong wind shear coexisting with the strong instability resulted in some supercell thunderstorms that produced large hail up to golfball size and multiple tornadoes on the 20th. A squall line developed along the cold front that moved into the area during the morning of the 21st, and that line of storms produced multiple tornadoes along the leading edge. Locally heavy rainfall and subsequent flash flooding occurred across northeastern Oklahoma as multiple rounds of thunderstorms affected generally the same area.
This is the first segment of a two-segment tornado. This large tornado developed southwest of the intersection of the N 420 Road and the W 660 Road. It moved northeast snapping and uprooting trees, and destroying outbuildings when it crossed those roads. Significant tree damage occurred as the tornado crossed the W 650 Road and approached Highway 82, where homes and businesses were severely damaged and numerous trees were snapped in Peggs. After moving through Peggs, the tornado continued to move northeast across mainly rural, rugged terrain where significant tree damage was noted for several miles. It crossed the N 495 Road snapping trees, damaging homes, and destroying outbuildings, and then moved into Delaware County. Based on this damage, maximum estimated wind in this segment of the tornado was 110 to 120 mph.
This is the second segment of a two-segment tornado. This large tornado moved into the far southwestern portion of Delaware County and moved northeast toward Leach. It damaged homes, destroyed outbuildings, and snapped or uprooted many trees. The tornado crossed the Cherokee Turnpike west of Twin Oaks and dissipated. Based on this damage, maximum estimated wind in this segment of the tornado was 110 to 120 mph.
This tornado damaged homes, destroyed outbuildings, and uprooted trees. It developed as the Peggs/Leach tornado was dissipating, and moved east-northeast across the end of the earlier tornado's path. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
21 minutes of warning. NWS TSA issued a tornado warning for this county at 03:08 UTC, 21 minutes before the tornado touched down, in force until 04:00 UTC.
The county was under a tornado watch, issued at 22:14 UTC and running to 05:19 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 12:00 UTC | 20:27 UTC | Flash Flood Watch | TSA |
| 15:24 UTC | 10:07 UTC | Flood Advisory | TSA |
| 15:24 UTC | 10:08 UTC | Flood Advisory | TSA |
| 22:14 UTC | 05:19 UTC | Tornado Watch | TSA |
| 02:58 UTC | 06:00 UTC | Flash Flood Warning | TSA |
| 03:08 UTC | 04:00 UTC | Tornado Warning | TSA |
| 03:41 UTC | 03:56 UTC | Tornado Warning | TSA |
| 05:20 UTC | 10:09 UTC | Tornado Watch | TSA |
| 05:57 UTC | 12:00 UTC | Flash Flood Warning | TSA |
| 10:10 UTC | 15:47 UTC | Tornado Watch | TSA |
| 12:03 UTC | 13:00 UTC | Severe Thunderstorm Warning | TSA |
| 14:02 UTC | 15:00 UTC | Severe Thunderstorm Warning | TSA |
| 14:14 UTC | 16:45 UTC | Flash Flood Warning | TSA |
| 14:43 UTC | 15:45 UTC | Severe Thunderstorm Warning | TSA |
| 16:25 UTC | 16:15 UTC | Flood Warning | TSA |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:17 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at May 20, 8:56 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 20, 8:56 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 856 PM CDT Mon May 20 2019 .DISCUSSION... Large complex of storms continues generally along and north of I-44 at this time, with a potentially significant flash flooding threat developing as individual cells continue to train along and north of the outflow boundary as it slowly pushes south. OUN soundings from 21z and from 00z did show strengthening subsidence layer in the mid levels likely resulting from the large MCS, which has largely inhibited convection in the warm sector through the evening. A recent uptick in coverage has occurred however and given still-favorable sever weather parameters, the threat of severe storms is by no means over. Later tonight a complex of storms is still expected to form over west Texas and eventually lift northeast into eastern OK roughly y09-12z, and into western AR Tuesday morning. This line of storms will pose a damaging wind and QLCS tornado threat. Main forecast updates were to adjust POP and QPF forecast as areas of NE OK and possibly extreme NW AR could see 3-5 inch rain amounts. Lesser amounts anticipated to the south but rainfall rates should support at least a limited flooding threat and thus the Flash Flood Warning will be maintained. && .PREV DISCUSSION... /Issued 649 PM CDT Mon May 20 2019/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Widespread showers and thunderstorms will occur at the northeast Oklahoma sites overnight, with more isolated convection elsewhere. A squall line will then sweep through the area Tuesday morning into early afternoon. Mainly MVFR to low VFR conditions will prevail, with some lower conditions in storms. All sites will become VFR later Tuesday afternoon. LLWS will be mentioned at KFSM overnight into Tuesday morning. PREV DISCUSSION... /Issued 231 PM CDT Mon May 20 2019/ .A few strong tornadoes possible this afternoon/evening... .Significant flash flooding likely across NE OK into tonight... DISCUSSION... Warm front currently located near a Drumright, Bixby, Inola line. Elevated strong convection continues north of the front with mainly a large hail/heavy rainfall threat. Atmosphere is very unstable along and south of boundary and a few isolated supercells are still expected to develop near warm front and/or south in the warm sector. All modes of severe weather are possible, including a few strong tornadoes. In addition, very heavy rainfall expected in the stronger storms overnight with a significant flooding threat, especially north of I-44 and west of highway 75. Numerous rivers are forecast to go into flood based on the forecast rainfall amounts expected through Tuesday across the northern basins. Thunderstorms over western/central Oklahoma should become more linear with time overnight, moving into eastern Oklahoma late tonight. Very strong low level wind fields are expected and QLCS tornadoes and damaging downburst winds will remain possible. The severe threat will likely persist as convective line pushes east into far eastern Oklahoma and northwest Arkansas during the day Tuesday with additional surface heating. The main thunderstorm line is forecast to move east of northwest Arkansas by mid afternoon with the severe threat ending. Strong upper high will build over the southeast CONUS mid to late week. Short waves embedded in stronger southwest flow aloft will continue to support scattered showers and thunderstorms, with the best chance remaining over northeast Oklahoma. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 81 63 88 / 100 80 10 20 FSM 68 79 62 90 / 40 90 10 20 MLC 72 83 65 86 / 60 80 10 20 BVO 65 82 58 83 / 100 80 10 20 FYV 68 72 59 84 / 50 90 10 20 BYV 66 75 61 86 / 60 90 10 10 MKO 68 79 61 88 / 60 80 10 20 MIO 68 77 61 85 / 100 80 10 20 F10 69 82 63 85 / 60 80 10 20 HHW 69 79 65 86 / 30 80 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch through Tuesday evening for OKZ054>074. AR...Flash Flood Watch through Tuesday evening for ARZ001-002-010-011. && SHORT TERM...14
Hazardous weather outlook, May 20, 4:58 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 458 PM CDT Mon May 20 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 458 PM CDT Mon May 20 2019 ...Significant Severe Weather Likely Including Strong Tornadoes... ...Life Threatening Flooding Possible This Evening and Overnight... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...West of Highway 75 in eastern Oklahoma. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Northeast Oklahoma and Northwest Arkansas. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...North of I-40 . DISCUSSION... Conditions remain favorable for significant severe weather including the potential for strong or violent tornadoes and damaging winds. Supercell storms have developed across western and central Oklahoma this afternoon, and these storms will build into eastern Oklahoma early this evening. These storms may interact with a stationary boundary from near Miami to Pawnee in northeast Oklahoma, which will enhance the tornadic potential. The risk of supercells will continue into the evening hours and possibly spread eastward through western Arkansas. A brief lull in severe weather is possible toward the early morning hours on Tuesday, however a line of storms is expected to re-intensify while spreading eastward. This line of storms is likely to move into eastern Oklahoma after 3 AM with potential for leading edge tornadoes and locally damaging winds. Significant flooding is likely to develop through tonight, especially across portions of eastern Oklahoma. Flash flooding will develop quickly due to the saturated soils, and there remains potential for life threatening flooding across portions of northeast Oklahoma where recent excessive rains have fallen. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. WEDNESDAY through SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Severe weather is likely to be ongoing Tuesday morning as the line of storms advances eastward. The risk for tornadoes and locally damaging winds will continue. Any additional heavy rainfall will further worsen any ongoing flooding. Flooded roadways are likely to remain an issue for several days as waters will be slow to recede. Thunderstorm chances continue through the week, however an organized severe weather threat is not apparent at this time. EMERGENCY MANAGEMENT PLANNING STATEMENT... Weather warnings highlighting significant severe potential are likely this evening. The severe weather risk will remain present through Tuesday morning. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 20, 9:23 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
923 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM FLASH FLOOD 3 NW COLLINSVILLE 36.40N 95.88W
05/20/2019 TULSA OK TRAINED SPOTTER
MEMORIAL DRIVE NORTH OF HIGHWAY 20, NORTHWEST OF
COLLINSVILLE IS IMPASSABLE. OVER A FOOT OF WATER OVER THE
ROADWAY AND FLOWING SWIFTLY, AND RISING RAPIDLY.
&&
JDSLocal storm report, May 20, 9:38 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM FLASH FLOOD SPERRY 36.30N 95.99W
05/20/2019 TULSA OK EMERGENCY MNGR
STREET FLOODING ON OSAGE DRIVE FROM 96TH ST N TO 106TH ST
N IN SPERRY.
&&
JDSLocal storm report, May 20, 9:46 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
946 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM FLASH FLOOD SKIATOOK 36.37N 96.00W
05/20/2019 OSAGE OK AMATEUR RADIO
FLOODING NEAR PERRIER DRIVE AND TALL CHEIF STREET. WATER
HAS GOTTEN INTO OCCUPIED STRUCTURES.
&&
JDSLocal storm report, May 20, 10:17 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1017 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM FLASH FLOOD NOWATA 36.70N 95.64W
05/20/2019 NOWATA OK EMERGENCY MNGR
HIGHWAY 169 CLOSED IN NOWATA FROM 19TH TO 21ST STREET DUE
TO HIGH WATER.
&&
JDSLocal storm report, May 20, 10:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1023 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL VERDIGRIS 36.23N 95.69W
05/20/2019 E1.00 INCH ROGERS OK AMATEUR RADIO
HAIL OBSERVED VICINITY OF HIGHWAY 66 AND HIGHWAY 266.
&&
JDSLocal storm report, May 20, 10:29 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLASH FLOOD PRYOR 36.31N 95.32W
05/20/2019 MAYES OK EMERGENCY MNGR
MAJOR FLOODING IN PRYOR ON HIGHWAY 69, AND ON GRAHAM AVE
EAST OF HIGHWAY 69.
&&
JDSThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 00:00Z
3.5 hours before the tornado, 137 km from the path. May 21, 2019.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -107 J/kg
- Surface CAPE
- 112 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 819 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 6.0 K/km
Springfield, MO (KSGF), 12:00Z
8.5 hours after it, 137 km from the path. May 21, 2019.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -91389 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
- 0-3 km lapse rate
- 4.2 K/km
The surface observations
Tahlequah Municipal (TQH), 24 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 01:35 UTC | 73.4 | 69.8 | 130° 10 kt | 17 | 1005.1 | |
| 01:55 UTC | 73.4 | 69.8 | 170° 7 kt | 17 | 1005.4 | |
| 02:15 UTC | 71.6 | 69.8 | 170° 7 kt | 21 | 1005.1 | |
| 02:35 UTC | 71.6 | 69.8 | 130° 8 kt | 16 | 1005.4 | |
| 02:55 UTC | 71.6 | 69.8 | 140° 10 kt | 15 | 1005.4 | |
| 03:15 UTC | 73.4 | 69.8 | 130° 10 kt | 18 | 1005.8 | |
| 03:35 UTC | 73.4 | 69.8 | 140° 11 kt | 20 | 1006.1 | |
| 03:55 UTC | 73.4 | 69.8 | 150° 9 kt | 17 | 1006.8 | |
| 04:15 UTC | 73.4 | 69.8 | 140° 8 kt | 1006.4 | ||
| 04:35 UTC | 73.4 | 64.4 | 20° 9 kt | 19 | 1008.1 | |
| 04:55 UTC | 66.2 | 60.8 | 360° 14 kt | 22 | 1009.1 | HZ |
| 05:15 UTC | 62.6 | 60.8 | 50° 4 kt | 15 | 1009.5 | BR |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tulsa radar (KINX), 51 km away, was scanning. The volume nearest the touchdown began at 03:31 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 03:22 UTC | HAIL 1 | Verdigris | Rogers, OK | HAIL OBSERVED VICINITY OF HIGHWAY 66 AND HIGHWAY 266. |
| 03:25 UTC | FLASH FLOOD | Pryor | Mayes, OK | MAJOR FLOODING IN PRYOR ON HIGHWAY 69, AND ON GRAHAM AVE EAST OF HIGHWAY 69. |
| 03:45 UTC | TORNADO | Leach | Delaware, OK | A TORNADO DEVELOPED NEAR PEGGS, OK AND TRAVELED TO THE LEACH AREA. |
| 03:51 UTC | FLASH FLOOD | 4 Nnw Inola | Rogers, OK | REPORTED A FOOT OR MORE OF WATER OVER HIGHWAY 88 IN SEVERAL PLACES. RECOMMENDED FOR CLOSURE. |
| 04:07 UTC | FLASH FLOOD | 3 Nnw Broken Arrow | Tulsa, OK | CREEK OVERFLOWING. |
| 04:25 UTC | FLASH FLOOD | Claremore | Rogers, OK | MAJOR STREET FLOODING IN CLAREMORE. SOCIAL MEDIA REPORT RELAYED BY MEDIA, WITH PICTURE. |
| 04:28 UTC | FLASH FLOOD | 3 Ne Oneta | Wagoner, OK | MAJOR STREET FLOODING. |
| 04:51 UTC | FLASH FLOOD | Pryor | Mayes, OK | HIGHWAY 69 AND PARK ST IN PRYOR CLOSED DUE TO FLOODING. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2019 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of May 20, 2019
38 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 20 | 9:50 AM MST | EF0 | Coconino, AZ | 1.0 | 10 | |||
| May 20 | 2:05 PM CDT | Unrated | Dickens, TX | 1.0 | 30 | |||
| May 20 | 3:00 PM CDT | Unrated | Cottle, TX | 0.2 | 10 | |||
| May 20 | 3:01 PM CDT | EF0 | Cottle, TX | 1.9 | 20 | |||
| May 20 | 3:29 PM CDT | EF0 | Collingsworth, TX | 0.3 | 50 | |||
| May 20 | 3:31 PM CDT | Unrated | Kingfisher, OK | 0.5 | 40 | |||
| May 20 | 3:43 PM CDT | Unrated | Kingfisher, OK | 3.7 | 150 | |||
| May 20 | 3:46 PM CDT | Unrated | Kingfisher, OK | 0.5 | 50 | |||
| May 20 | 3:50 PM CDT | EF1 | Logan, OK | 6.0 | 70 | $3,000 | ||
| May 20 | 3:54 PM CDT | Unrated | Logan, OK | 1.0 | 40 | |||
| May 20 | 4:08 PM CDT | EF1 | Logan, OK | 0.3 | 40 | $1,000 | ||
| May 20 | 4:14 PM CDT | EF1 | Cherokee, KS | 2.2 | 440 | $25,000 | ||
| May 20 | 4:23 PM CDT | EF1 | Noble, OK to KS, MO | 3.0 | 100 | $75,000 | ||
| May 20 | 4:23 PM CDT | EF1 | Crawford, KS to MO | 10.7 | 1,200 | $1.1 million | ||
| May 20 | 4:36 PM CDT | EF0 | Kingfisher, OK | 0.1 | 20 | |||
| May 20 | 4:37 PM CDT | Unrated | Harmon, OK | 0.5 | 50 | |||
| May 20 | 4:38 PM CDT | EF0 | Kingfisher, OK | 0.1 | 20 | |||
| May 20 | 4:45 PM CDT | Unrated | Harmon, OK | 0.3 | 30 | |||
| May 20 | 4:55 PM CDT | EF0 | Kingfisher, OK | 1.4 | 20 | |||
| May 20 | 4:59 PM CDT | Unrated | Harmon, OK | 0.1 | 20 | |||
| May 20 | 5:05 PM CDT | EF1 | Noble, OK | 7.7 | 100 | $75,000 | ||
| May 20 | 5:09 PM CDT | EF0 | Logan, OK | 0.3 | 50 | $1,000 | ||
| May 20 | 5:12 PM CDT | EF2 | Greer, OK | 11.0 | 1,200 | $300,000 | ||
| May 20 | 5:23 PM CDT | EF3 | Ector, TX | 5.8 | 225 | $400,000 | ||
| May 20 | 5:38 PM CDT | Unrated | Noble, OK | 0.2 | 30 | |||
| May 20 | 5:38 PM CDT | Unrated | Greer, OK | 0.2 | 40 | |||
| May 20 | 6:48 PM EDT | EF0 | Lee, FL | 0.1 | 30 | $25,000 | ||
| May 20 | 6:14 PM CDT | Unrated | Kiowa, OK | 0.5 | 30 | |||
| May 20 | 6:45 PM CDT | Unrated | Jasper, MO | 0.2 | 50 | |||
| May 20 | 6:47 PM CDT | Unrated | Dickens, TX | 3.4 | 300 | |||
| May 20 | 6:52 PM CDT | EF2 | Midland, TX | 6.6 | 150 | 2 | $250,000 | |
| May 20 | 9:05 PM CDT | EF0 | Tulsa, OK | 0.5 | 100 | $2,000 | ||
| May 20 | 9:08 PM CDT | Unrated | Fisher, TX | 0.0 | 30 | |||
| May 20 | 10:01 PM CDT | EF1 | Okmulgee, OK | 4.4 | 450 | $25,000 | ||
| May 20 | 10:09 PM CDT | EF0 | Wagoner, OK | 0.8 | 75 | |||
| May 20 | 10:29 PM CDT | Unrated | Haskell, TX | 0.0 | 30 | |||
| May 20 | 10:35 PM CDT | EF1 | Mayes, OK | 3.6 | 1,100 | $10,000 | ||
| May 20 | 10:54 PM CDT | EF1 | Delaware, OK | 6.9 | 600 | $50,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.